Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 74, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 21, 2017, 6:14 PM CDT for 4 counties in Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2017, 6:14 PM CDT (23:14 UTC)
- Expired
- Mar 21, 2017, 6:33 PM CDT
- In force
- 19 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cumberland County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 116 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 2:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237
WUUS54 KOHX 212314
SVROHX
TNC035-175-177-185-220000-
/O.NEW.KOHX.SV.W.0074.170321T2314Z-170322T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
614 PM CDT TUE MAR 21 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southern Cumberland County in Middle Tennessee...
Van Buren County in Middle Tennessee...
Northeastern Warren County in Middle Tennessee...
Southern White County in Middle Tennessee...
* Until 700 PM CDT
* At 614 PM CDT, a severe thunderstorm was located 9 miles northwest
of Pikeville, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sparta, Spencer, Crab Orchard, Doyle, Lake Tansi, Cumberland
Mountain State Park, Indian Rock Lake, Virgin Falls State Natural
Area and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3583 8477 3576 8492 3575 8502 3577 8504
3576 8526 3572 8527 3557 8542 3555 8546
3553 8559 3554 8559 3584 8565 3585 8563
3587 8565 3589 8564 3589 8565 3592 8566
3591 8468
TIME...MOT...LOC 2314Z 266DEG 43KT 3573 8526
HAIL...0.75IN
WIND...60MPH
$$
Barnwell1 follow-up statement
595
WWUS54 KOHX 212333
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
633 PM CDT TUE MAR 21 2017
TNC035-175-177-185-212343-
/O.CAN.KOHX.SV.W.0074.000000T0000Z-170322T0000Z/
Cumberland TN-Van Buren TN-Warren TN-White TN-
633 PM CDT TUE MAR 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CUMBERLAND...VAN
BUREN...NORTHEASTERN WARREN AND SOUTHERN WHITE COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning has
been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.
LAT...LON 3583 8477 3576 8492 3575 8502 3577 8504
3576 8526 3572 8527 3557 8542 3555 8546
3553 8559 3554 8559 3584 8565 3585 8563
3587 8565 3589 8564 3589 8565 3592 8566
3591 8468
TIME...MOT...LOC 2331Z 266DEG 43KT 3575 8497
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:01 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 21, 3:01 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Nashville TN 301 PM CDT Tue Mar 21 2017 .DISCUSSION... Convective complex dropping ese across KY and now into nw TN. This activity is currently reaching into our far western counties at this time. Frontal boundary is located w-e across central portions the mid state, just south of I-40. As the series of impulses upstream moves closer to the boundary location, storms will become stronger and will amplify the hail threat. Mid level lapse rates are around 8C to 8.5 C across much of the area, with elevated instability extending north of the boundary. Shear levels increase, especially south of the boundary so will taylor zones to reflect the lg hail threat north, and the lg hail and scattered wind threat south. A severe tstm watch was issued in the last 15 min and it includes all but the northern tier of our county warning area. The system looks to be rather progressive although there are some weaker impulses behind it which could bring some additional showers late tonight. Otw, the timeframe for the severe threat looks like now through around 7 pm. Hrrr concurs with that timeframe. Moving on, aforementioned frontal boundary will continue to move southward and will be well into the deep south by sunrise. A cooler and drier day is expected for Wednesday. After lows of near 40, highs will top out in the 55 to 60 degree range. A return flow will begin to set up on Thursday and Friday, but upper ridging will keep conditions dry. A warmup, however, will commence and we will be back up into the 60s on Thursday. In the ext fcst, The weather pattern will become more active with a series of lows moving eastward through the period. The best chances for rain will be Sat nt and Monday. As for any tstm or severe potential, 850 mb speeds increase Sat nt with instabilities being more favorable on Mon. Cannot rule out strong to severe tstms potential for either time as the mid level jet is in place. For the ext temps, southerly moist flow to prevail so we will see temps that are a good 10 to 15 degrees above normal. This equates to lows in the 50s, and highs in the 70s. Will go ahead and issue the zones early. This will reflect the current svr tstm watch. I will also include a pre evening period due to the progressiveness of the system. && .AVIATION... 18Z TAF DISCUSSION. Mostly VFR, but with a boundary sitting across Middle TN, a very small cloud deck has developed between KCKV and KBNA and has given KBNA some BKN MVFR cigs. I think there is a good chance that this deck works its way up to KCKV, so I've prevailed it in the next couple of hours. The bigger story will be the line of TS that will push through and likely affect all 3 terminal later this afternoon and evening. Have tried to time out the activity with the latest hi-res guidance, but we can expect IFR cigs/vis with the line. Conditions will improve rather quickly this evening but as the front sags into Middle TN, northerly wind gusts will pick up tonight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 42 57 42 66 50 / 60 10 0 0 10 Clarksville 38 55 38 64 50 / 50 10 10 10 10 Crossville 41 54 38 58 45 / 60 10 10 0 10 Columbia 45 58 44 65 50 / 70 10 10 0 10 Lawrenceburg 45 59 44 65 50 / 70 10 10 0 10 Waverly 42 56 42 65 52 / 60 10 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Mar 21, 5:05 AM CDT, 13 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 505 AM CDT Tue Mar 21 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-221015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 505 AM CDT Tue Mar 21 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is a slight risk (level 2 out of 5) for severe thunderstorms across southern Middle Tennessee this afternoon and evening, generally along and south of the I-40 corridor. A cold front will shift south to near I-40 by midday, with scattered showers and thunderstorms expected to develop along and south of the front this afternoon and continue into the evening. Large hail and damaging winds will be possible in the strongest storms, along with heavy rainfall and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong thunderstorms will be possible on Saturday as another cold front shifts from west to east across Middle Tennessee. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need this afternoon into this evening. Shamburger
In the hours before
Local storm report, Mar 21, 5:28 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
528 PM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG TULLAHOMA 35.37N 86.22W
03/21/2017 COFFEE TN AMATEUR RADIO
POWER OUTAGES IN KINGS LANE SUBDIVISION
&&
EVENT NUMBER OHX1700275
ROSELocal storm report, Mar 21, 5:36 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 6 S WOODBURY 35.74N 86.07W
03/21/2017 CANNON TN AMATEUR RADIO
POWER LINES DOWN ACROSS JIM CUMMINGS HIGHWAY AT TOMMY
PARKER RD.
&&
EVENT NUMBER OHX1700276
ROSELocal storm report, Mar 21, 5:39 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
539 PM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST MCMINNVILLE 35.69N 85.78W
03/21/2017 M62 MPH WARREN TN AWOS
WIND GUST OF 54 KNOTS MEASURED AT MCMINNVILLE AIRPORT
KRNC
&&
EVENT NUMBER OHX1700277
ROSELocal storm report, Mar 21, 5:42 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
542 PM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG 2 S MURFREESBORO 35.82N 86.39W
03/21/2017 RUTHERFORD TN AMATEUR RADIO
TRACTOR TRAILER BLOWN ONTO CAR AT I-24/HIGHWAY 231
&&
EVENT NUMBER OHX1700278
ROSELocal storm report, Mar 21, 5:43 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
543 PM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG ETHRIDGE 35.32N 87.30W
03/21/2017 LAWRENCE TN FIRE DEPT/RESCUE
METAL ROOF BLOWN OFF BUILDING NEXT TO FIRE STATION
&&
EVENT NUMBER OHX1700279
ROSELocal storm report, Mar 21, 6:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
609 PM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG CENTERTOWN 35.72N 85.92W
03/21/2017 WARREN TN TRAINED SPOTTER
MEASURED 55 MPH WIND GUST... ALSO TREES DOWN...
INCLUDING A 2-FT. DIAMETER TREE THAT WAS UPROOTED
&&
EVENT NUMBER OHX1700280
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 7:14 PM CDT | Special Weather Statement | OHX | Rutherford, Williamson, Wilson | 46 min |
| Mar 20, 7:41 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Van Buren and 2 more | 49 min |
| Mar 20, 8:30 PM CDT | Special Weather Statement | OHX | Coffee, Grundy, Van Buren | 45 min |
| Mar 21, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 47 min |
| Mar 21, 3:02 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 43 min |
| Mar 21, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 46 min |
| Mar 21, 3:15 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 45 min |
| Mar 21, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 39 min |
| Mar 21, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 39 min |
| Mar 21, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 49 min |
| Mar 21, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 49 min |
| Mar 21, 3:33 PM CDT | Special Weather Statement | OHX | Cheatham | 42 min |
| Mar 21, 3:35 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall, Maury | 3 hr |
| Mar 21, 3:47 PM CDT | Flash Flood Warning | OHX | Marshall, Maury | 3 hr |
| Mar 21, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 37 min |
| Mar 21, 3:58 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 35 min |
| Mar 21, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 45 min |
| Mar 21, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 38 min |
| Mar 21, 4:11 PM CDT | Areal Flood Advisory | OHX | Hickman | 3 hr |
| Mar 21, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 40 min |
| Mar 21, 4:30 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 45 min |
| Mar 21, 4:39 PM CDT | Special Weather Statement | OHX | Giles | 36 min |
| Mar 21, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 33 min |
| Mar 21, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Grundy, Rutherford, Warren | 30 min |
| Mar 21, 5:07 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 38 min |
| Mar 21, 5:22 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 38 min |
| Mar 21, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Grundy, Van Buren, Warren and 1 more | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.